I have a minor breakout 1 Week after Fraxel. Is this normal?

It has been a week since receiving my fraxel laser treatment for acne scars. My skin is still pretty rough (which I'm hoping is still normal) but my chin and jawline have broken out in tons of small pimples. I've had severe acne in the past and have been on Accutane twice until finally my acne was gone. Are these breakouts normal? How long can I expect it to last? I'm terrified that this could potentionally be my severe acne slowly returning!

Doctor Answers 3

Acne After Fraxel Laser

Most likely your acne is caused by the topical meds or ointment that you have applied after the Fraxel laser
Ask the physician who performed the procedure to change your topical ointment and prescribe short term antibiotic such as tetracyclene or doxycycline.

Acne and Fraxel Laser

The Fraxel laser is a fabulous laser for both acne scars, sun damage, and wrinkles.  There are times when you can develop acne after the procedure.  The acne can be caused by your tendency to develop acne or the product that you are using after the Fraxel procedure.  Please contact your treating dermatologist about your acne flare since they may want to prescribe for you an oral or topical antibiotic.

Acne after Fraxel

My assumption is that you are using some type of topical moisturizing agent that is causing this. Like Aquaphor. Many people will experience small white breakouts and/or folliculitis when they use Aquaphor. Stop using it. Get plain Vaseline instead.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.